Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hi Marlene. My name is***** I'm very sorry to hear about this loss of Petie. It is never easy to loose a friend like this. Do you know how many mg's the injection of the Salix (lasix) was? I'm going to be very, very honest here and say that from a pure medical aspect, a single injection of lasix shouldn't cause an acute passing. It is an extremely commonly used medication to help serve as a diuretic. You are correct in that it is used a lot in cases with heart failure, as that is when I'm using it the most. When I'm using it in those cases of congestive heart failure, it is being used very aggressively to help get excess fluid out of the body. If a dog wasn't in congestive heart failure, I would expect a single injection of lasix to cause diuresis - increased urination as the major side effect. The mass that was seen in the x-rays, I would be more suspicious that it was the reason for his passing. Could it have suddenly started bleeding?